Virginia, 2010Damaging Wind in Virginia, October 25, 2010
October 25, 2010 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced damaging winds across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced damaging winds across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Oct 25, 1:20 PM EST, 30 minutes earlier.
Area forecast discussion, Oct 25, 1:20 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 PM EDT MON OCT 25 2010
.SYNOPSIS...
A WEAK TROUGH APPROACHES FROM THE WEST TODAY...THEN MOVES OFF THE
MID ATLANTIC COAST MONDAY NIGHT AND EARLY TUESDAY. DEEPENING LOW
PRESSURE WILL TRACK SLOWLY ACROSS THE UPPER MISSISSIPPI VALLEY AND
NORTHERN GREAT LAKES TUESDAY THROUGH WEDNESDAY...WHILE THE
ASSOCIATED COLD FRONT SLOWLY ADVANCES TOWARD THE MID ATLANTIC
REGION. THE FRONT WILL GRADUALLY PUSH THROUGH THE AREA WEDNESDAY
INTO EARLY THURSDAY. HIGH PRESSURE BUILDS BACK INTO THE REGION
FROM THE WEST LATE THURSDAY INTO NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SHORTWAVE TROUGH WILL MOVE INTO AND ACROSS THE MID-ATLANTIC
REGION LATE TODAY AND TONIGHT. MODELS CONTINUE TO BE IN DECENT
AGREEMENT ON THE TIMING/LIKELIHOOD OF MEASURABLE RAINFALL.
DIAGNOSIS OF GFS/NAM FCST SOUNDINGS AND ISENTROPIC ANALYSIS
SUGGEST A RELATIVELY NARROW RIBBON (SHORT DURATION) OF STEADIER
WAA-DRIVEN SHOWERS DURING (MAINLY) THE AFTN AND EVENING HOURS.
LLVL THERMODYNAMICS ARE SUPPORTIVE OF TSTM CHANCES...WITH MUCAPES
AROUND 1000 J/KG. PER SPC DAY 1 SVR STORM OUTLOOK...THE SLIGHT
RISK REGION FOR SVR STORMS REMAINS S OF THE FCST AREA...AS DESPITE
THE FVRBL SHEAR PROFILE...WEAK MID LVL LAPSE RATES DURING THE PEAK
HEATING HRS IN THE AFTN (FAIRLY MOIST ADIABATIC...AT OR BELOW 5.5
C/KM) WILL LIMIT UPDRAFT STRENGTH DURING TIME OF PEAK SYNOPTIC
SCALE ASCENT. THE UPSHOT IS WILL INCLUDE A CHC OF TSTMS...THOUGH
AGAIN THE SVR WX THREAT WILL REMAIN MINIMAL.
AS THE SHORTWAVE APPROACHES...WILL SEE >50% POPS TRANSLATE ALL THE
WAY COAST BY SUNSET INTO THIS EVENING. UNFORTUNATELY FOR THE LONG-
TERM RAINFALL DEFICIT...ONCE AGAIN THIS LOOKS LIKE A HIGH POP/LOW
QPF EVENT WITH MOST LOCATIONS SEEING A QUARTER INCH OR LESS OF
RAIN. HIGH TEMPS TODAY WILL BE TRICKY DEPENDING ON HOW QUICKLY (OR
SLOW) THE DEEPER CLOUDINESS MOVES IN. AGAIN...AT THIS
POINT...BASED ON THE CURRENT TIMING PROJECTIONS...EXPECT WARMER
CONDITIONS ACROSS HAMPTON ROADS THROUGH NE NC (NEAR 80)...WITH
LOW-MID 70S ELSEWHERE.
THE SHORTWAVE TROUGH IS NOT EXPECTED TO EXIT THE MID-ATLANTIC
COAST TIL BETWEEN 09Z-12Z TUES MORNING. DUE TO THE TIMING OF THIS
FEATURE...HAD TO INCREASE TO LIKELY POPS ALONG THE COAST/EASTERN
SHORE AFTER 06Z WHILE POPS CONTINUE TO LOWER FURTHER WEST IN THE
WAKE OF THE SHORTWAVE. WITH LINGERING MOISTURE IN PLACE FOR MOSTLY
CLOUDY SKIES AND UNSEASONABLY HIGH DEW POINTS IN PLACE...WILL ONLY
SEE LOW TEMPS DROP BACK INTO THE 60S TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
ON TUE...THE BIG FCST CHALLENGE WILL BE WITH RAIN CHANCES.
MAINTAINED MINIMAL POPS DURING THE AM HRS (PARTICULARLY OVER EASTERN
AREAS)...BUT THEN DROPPED POPS IN THE AFTERNOON BEHIND THE
DEPARTING SHORTWAVE TROUGH...AS ENSUING SHORTWAVE (FLAT) UPR
RIDGING WILL LEAVE THE FCST AREA WARM SECTORED AND WITHOUT A
TRIGGER FOR CONVECTION. GIVEN THE WAA AND STRENGTHENING LLVL SW
GRADIENT FLOW AHEAD OF A SLOWLY ADVANCING COLD FRONT...AGAIN HAVE
FCSTD HIGHS IN THE MID-UPR 70S OVER THE LWR ERN SHORE AND UPR 70S
TO LWR 80S ELSEWHERE...EVEN WITH THE INCREASING MID/UPR LVL
CLOUDINESS. THE CLOUD COVER EXTENT WILL BE KEY...AS OUR LCL LLVL
THICKNESS FCST ONCE AGAIN SUGGESTS LOW-MID 80S UNDER MSTLY SUNNY
SKIES...UPR 70S TO LWR 80S WITH PARTY SUNNY SKIES AS WE CURRENTLY
HAVE IN THE FCST. SEE RECORD HIGH TEMPS BELOW IN THE CLIMATE
SECTION...FOR BOTH TUE AND WED.
TUE NIGHT AND ON WED...ONCE AGAIN POPS WILL BE THE MAIN FCST CONCERN
AS THE COLD FRONT SLOWLY ADVANCES INTO THE MID-ATLANTIC REGION. THE
NAM/SREF APPEAR TO FAST WITH THE EWRD PROGRESSION OF THE FRONT
COMPARED TO A GFS/ECMWF BLEND. WILL AGAIN SIDE WITH THE SLOWER
MODELS...CONSIDERING THE MEAN 850-500 MB (STEERING) FLOW IS MORE
PARALLEL TO THE FRONT THAN OTHERWISE. WILL BOOST POPS ON WED
ACROSS OUR NORTHERN TIER (PARTICULARLY IN THE AFTN)...SINCE
GFS/ECMWF SEEM TO AGREE ON THIS REGION HAVING THE BEST OPPORTUNITY
FOR PRECIP WED AFTN. HIGH TEMPS AGAIN ON WED WILL CHALLENGE
RECORDS...THOUGH ONCE AGAIN CONSIDERING THE TIME OF YEAR WILL BE
HIGHLY DEPENDENT ON THE TIMING OF THE DEEPER MSTR/CLOUD COVER
EXTENT AND AREAS OF RAIN. FOR NOW...WILL CONFINE THE HIGHEST
READINGS (MID 80S) ACROSS SERN VA/NERN NC...CONSISTENT WITH LLVL
THICKNESS GUIDANCE UNDER MSTLY CLOUDY SKIES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS INITIALLY ARE IN DECENT AGREEMENT SHOWING A NORTHERN STREAM
TROUGH MOVING THROUGH THE EASTERN US WED NIGHT INTO FRIDAY. THE
GFS IS FASTER THAN THE ECMWF IN MOVING THE FRONT ACROSS THE AREA
ON WED INTO THURSDAY...BUT OVERALL THEY BOTH SHOW THE FRONT
CLEARING THE REGION BY 00Z FRIDAY. SO HAVE MAINTAINED THE CHANCE
POPS WITH THE FRONT WED NIGHT AND TAPER THEM OFF ON THURSDAY.
SPEED OF THE FRONT WILL ALSO IMPACT TEMPERATURES ON THURSDAY SO
HAVE TRIMMED BACK A FEW DEGREES ON THE HIGHS AS IF THE FRONT IS
FASTER...DO NOT THINK PUSHING 80 WILL HAPPEN.
AFTER THAT HIGH PRESSURE BUILDS INTO THE AREA FOR FRIDAY THROUGH
SUNDAY. THE BIG DIFFERENCE FOR THE WEEKEND IS THE FACT THAT THE
ECMWF KEEPS THE TROUGH IN PLACE OVER THE EAST HOLDING THE WARMER
AIR WITH THE UPPER RIDGE STAYING TO THE WEST WHILE THE GFS IS MORE
PROGRESSIVE AND SLIDES THE RIDGE EASTWARD. FOR NOW HAVE HELD WITH
THE HPC GUIDANCE WHICH IS CLOSE TO THE MEX AND LOOKS REASONABLE IF
THE TROUGH HOLDS IN PLACE. BUT IF THE TROUGH IS PROGRESS...COULD
EASILY SEE TEMPERATURES IN THE UPPER 70S BY SUNDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOTS OF CLOUDS OVERSPREADING THE REGION WITH MOST TAF SITES VFR.
STRONG SOUTHERLY FLOW BRINGING LOTS OF MOISTURE TO THE
AREA...INCLUDING SHOWERS AND A FEW TSTMS STREAMING NORTH FROM NC.
S-SW SFC WNDS WILL GUST TO 15-20 KT THRU THE AFTN AND EVENING.
WTR VAPOR SATELLITE SHOWING UPR LVL SYSTM OVER EASTERN TN AND MOVG
INTO KY. THIS SYS WILL LIKELY MOVE ACROSS PORTIONS OF THE MID ATLC
REGION THIS EVENING AND BRING A DECENT CHC FOR SHOWERS AND TSTMS.
SOME OF THE TSTMS MAY PRODUCE STRONG GUSTY WNDS ESP FOR AREAS
SOUTH OF RIC. EXPECT SCT SHRA/RA THRU THE OVERNIGHT HRS.
SOME GUIDANCE SUGGESTING DENSE FOG DEVELOPING OVERNIGHT WITH THE
SATURATED LOW LVLS AND WNDS BECOMING LIGHTER. DO NOT HAVE STRONG
CONFIDENCE FOR THE DENSE FOG BUT THINK THAT WIDESPREAD IFR CIGS
WILL OCCUR OVERNIGHT INTO THE MID TO LATE MORNING. EXPECT TO SEE
SOME PARTIAL CLEARING DURING THE AFTN...THEN A COLD FRONT AND MORE
SHRAS/CHC OF TSTMS WILL APPROACH THE AREA FOR WED.
&&
.MARINE...
AN XTNDD PRD OF SCA CNDTNS XPCTD AS A SERIES OF SYSTMS EFFECT RGN
THRU MID WEEK. WNDS/SEAS ARE MARGINAL OUT AHEAD OF APRCHG S/W...BUT
WENT AHEAD AND RAISED SCA HEADLINES STARTING WITH THE AM PACKAGE FOR
CHES BAY AND NRN CSTL WTRS INSTEAD OF TRYING TO GET FANCY WITH THE
TIMING...(BASICALLY XPCT TO SEE SCA CNDTNS WITHIN 12 HRS). SCA OVR
THE CURRITUCK SND / SRN CSTL WTRS A BIT SLOWER TO EVOLVE...SO DID
NOT START HEADLINES THERE UNTIL TONITE ACROSS SRN CSTL WTRS AND TUE
FOR CURRITUCK SND.
ONCE S/W MOVES BY...THERE CUD BE A FEW HR PRD OF SUB-SCA WNDS TONITE
BUT THAT XPCTD TO BE SHORT LIVED AS P-GRDNT INCRS AHEAD OF APPRCHG
CDFRNT FROM THE MID WEST. ALTHOUGH SCA CNDTNS XPCTD TO LAST INTO
WED...LCL POLICY STATES WE END HEADLINES AT END OF 4TH PRD...WHICH
IS LATE TUE NITE. WILL LET DAY SHIFT XTND HEADLINES INTO WED IF NEED
BE. UPSHOT WILL BE A SUSTAINED S-SW FLOW AT 15-20KTS MOST AREAS WITH
HIGHER GUSTS SPCLLY TUE AND TUE NITE. WNA/SWAN ALSO BUILD SEAS GNRLY
ARND 4 FT NEAR SHORE AND 5-7 FT OUT NR 20 NM.
IMPROVING BOATING CNDTNS XPCTD AFTR FROPA STARTING LATE WED AND CONT
THRU FRI.
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR TUESDAY AND WEDNESDAY...
FOR TUE 10/26...
RIC 83 (1939)
ORF 83 (1939)
SBY 81 (1939)
ECG 82 (1984)
FOR WED 10/27...
RIC 88 (1919)
ORF 84 (1919)
SBY 83 (1984)
ECG 83 (1939)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ANZ630>632-
650-652-654.
SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 5 AM EDT WEDNESDAY
FOR ANZ633.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR ANZ656-658.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...ESS
AVIATION...MPR/JEF
MARINE...MPR
CLIMATE...Hazardous weather outlook, Oct 25, 11:46 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1246 PM EDT MON OCT 25 2010
NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>098-261700-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
1246 PM EDT MON OCT 25 2010
...SEVERE THUNDERSTORM WATCH 716 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
AN UPPER LEVEL TROUGH WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS TO THE REGION THIS AFTERNOON AND EVENING. WHILE
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...A FEW
OF THE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING
DAMAGING WIND GUSTS TO 60 MPH OR GREATER ALONG WITH LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
VAZ061-068>071-082>084-086-100-261700-
CUMBERLAND-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-CHARLES CITY-
NEW KENT-GLOUCESTER-MATHEWS-NORTHAMPTON VA-
1246 PM EDT MON OCT 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ048-049-062>064-072>078-085-099-261700-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
MIDDLESEX-ACCOMACK-
1246 PM EDT MON OCT 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-650-652-654-261700-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1246 PM EDT MON OCT 25 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-261700-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1246 PM EDT MON OCT 25 2010
...SEVERE THUNDERSTORM WATCH 716 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-261700-
CURRITUCK SOUND-
1246 PM EDT MON OCT 25 2010
...SEVERE THUNDERSTORM WATCH 716 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 5 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
In the hours before
Special weather statement, Oct 25, 12:58 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT MON OCT 25 2010
VAZ079-087-251845-
BRUNSWICK VA-GREENSVILLE VA-
158 PM EDT MON OCT 25 2010
...STRONG THUNDERSTORM MOVING OVER SOUTHERN BRUNSWICK COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GASBURG...OR ABOUT 11 MILES SOUTHEAST OF
BRODNAX...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR TRIPLET AT 205 PM EDT...ANTE AT 215 PM EDT...PLEASANT
SHADE...AND...RADIUM AT 225 PM EDT...BUFFORD CROSSROADS...AND...
DURAND AT 230 PM EDT...COWIE CORNER...AND...PURDY AT 235 PM EDT...
FIELDS CROSSROADS AT 240 PM EDT.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3688 7765 3687 7764 3689 7763 3685 7756
3685 7752 3686 7748 3686 7746 3673 7749
3672 7748 3655 7789 3663 7800
ZIMMERMANSpecial weather statement, Oct 25, 1:41 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
241 PM EDT MON OCT 25 2010
NCZ012-VAZ079-087-088-092-251930-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-
241 PM EDT MON OCT 25 2010
...STRONG THUNDERSTORMS MOVING INTO INTERIOR NORTHEAST NORTH
CAROLINA AND TOWARD SOUTH CENTRAL VIRGINIA...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BARLEY TO 16 MILES SOUTHWEST OF
GASTON...OR FROM 8 MILES NORTHWEST OF ROANOKE RAPIDS TO 13 MILES
SOUTHWEST OF ROANOKE RAPIDS...MOVING NORTHEAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR GASTON AROUND 300 PM EDT...
EMPORIA AROUND 320 PM EDT...
GARYSBURG AROUND 325 PM EDT...
CLARESVILLE AROUND 330 PM EDT...
WIND GUSTS TO 35 MPH...BRIEF HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3633 7759 3640 7756 3643 7764 3647 7766
3647 7776 3649 7785 3664 7779 3683 7731
3630 7750 3630 7756
ZIMMERMANThunderstorm Wind, Greensville
- When
- October 25, 1:50 PM EST
- Where
- Greensville County, 2.15 mi NNE of Kingsberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -77.540
A well constructed shed was damaged by a downed tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, October 25, 20101 death · 1 injured · 1 event
- Tornadoes and Hail in Georgia, October 25, 2010$1.9 million · EF1 · 35 events
- High Wind and Strong Wind in Texas, October 25, 2010$1.0 million · 50 kt wind · 4 events
- Tornado and Damaging Winds in Tennessee, October 25, 2010$487,000 · EF0 · 18 events
- Damaging Winds in Missouri, October 25 to 26, 2010$40,000 · 59 kt wind · 25 events
- Damaging Winds in Virginia, October 25, 2010$26,000 · 55 kt wind · 16 events
- High Wind in New Mexico, October 25, 2010$19,000 · 79 kt wind · 15 events
- Damaging Winds in Missouri, October 25 to 26, 201061 kt wind · 22 events
- Damaging Winds in North Carolina, October 25, 201060 kt wind · 14 events
- High Surf in Hawaii, October 25 to 28, 201012 events
- Damaging Winds in Virginia, October 25, 2010$15,000 · 61 kt wind · 2 events
- Hail and Damaging Wind in South Carolina, October 25, 2010$1,000 · 2.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265758.